On impulsive control of a periodically forced chaotic pendulum system

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review

73 Scopus Citations
View graph of relations



Original languageEnglish
Pages (from-to)1724-1727
Journal / PublicationIEEE Transactions on Automatic Control
Issue number9
Publication statusPublished - Sep 2000
Externally publishedYes


In this paper, we consider impulsive control of a periodically forced pendulum system which has rich chaos and bifurcation phenomena. A new impulsive control method for chaos suppression of this pendulum system is developed. Some simple sufficient conditions for driving the chaotic state to its zero equilibrium are presented, and some criteria for eventually exponentially asymptotical stability are established. This work provides a rigorous theoretical analysis to support some early experimental observations on controlling chaos in the periodically forced pendulum system.